Pennsylvania, 2006Damaging Wind in Pennsylvania, June 1, 2006
June 1, 2006 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 1, 9:10 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 9:10 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1010 AM EDT THU JUN 1 2006
.SHORT TERM (TODAY - SATURDAY)...
FORECAST IN GOOD SHAPE THIS MORNING. ADDED HEAVY RAIN THIS AFTERNOON
AND EVENING. VERY MOIST LOW LEVELS AND PWATS OVER 1.5 EXPECTED TO
RISE TO AROUND 2 THIS AFTN. WILL NEED TO WATCH FOR HEAVY RAIN IN THE
WEST AND NORTH WHERE THE HEAVY RAIN FELL WED. STORM MOVEMENT WILL
AGAIN BE SLOW. TEMPS LOOK GOOD. SOME SUNSHINE IN THE SE WHERE TEMPS
HAVE SHOT UP TO THE U70S ALREADY. BASED ON SOUNDINGS CONVECTIVE TEMP
NEAR 80 SO CU SHOULD FORM THERE SOON. ELSEWHERE SOME SHOWERS AND
CONVECTIVE DEBRIS SO MINIMAL HEATING TO START. WEAK SHORT WAVE GOES
THROUGH MIDDAY THEN SOME SUN BEFORE THE FRONT AND STRONGER SHORT
WAVE FOR LATER THIS AFTN AND EVENING. SEVERE THREAT IS ABOUT THE
SAME AS WED WITH MUCH INSTABILITY AT LOW LEVELS BUT WEAK SHEAR AND
FORCING. THREAT WILL BE MAINLY DAMAGING WIND WITH MAYBE SOME LARGE
HAIL. TAC
HEAT AND HUMIDITY OF THE LAST COUPLE DAYS COMING TO AN END TODAY AS
500MB HEIGHT FALLS TAKE PLACE IN RESPONSE TO DEEPENING TROUGH OVER
THE OHIO VALLEY. A SLOW MOVING SFC FRONT SITTING OFF TO OUR WEST
ACROSS THE EASTERN LAKES WITH SOME SHRA AND TSRA ACTIVITY ALONG THE
EASTERN SHORES OF LAKE ERIE ATTM. THE FRONT WILL MOVE SLOWLY TO THE
SOUTHEAST TODAY ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. IT LOOKS
LIKE BEST CHC WILL BE THIS MORNING ACROSS OUR WESTERN ZONES, WITH
INCREASING CHCS CENTRAL AND EAST LATE MRNG THRU AFTN. MORE IN THE
WAY OF CLDS TODAY AS COMPARED TO THE LAST COUPLE OF DAYS. THIS
SHOULD HELP TO CURTAIL BOUNDARY LAYER HEATING, BUT ACROSS SOUTH AND
EASTERN ZONES WHERE FRONT IS LATER TO ARRIVE AND MORE HEATING TAKES
PLACE, A CHC FOR STRONGER STORMS TO DEVELOP AND PRODUCE LOCALIZED
SVR. LOCALIZED HVY RAINFALL AGAIN A POSSIBILITY WITH PW/S AROUND
1.5 IN.
THE FRONT WILL MOVE INTO THE WYOMING VALLEY AND POCONOS THIS
EVENING, WITH SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THAT AREA
WHILE CHCS LESSEN ACROSS FINGER LAKES AND NORTHERN ZONES.
FOR FRIDAY, A WAVE DEVELOPS ALONG THE FRONTAL BOUNDARY TO OUR SOUTH
AND PER GFS MOVES NORTHEAST OFF THE COAST FROM THE DELMARVA. BOTH
THE GFS AND THE NAM BRING PRECIP TO THE AREA BUT THE NAM IS FURTHER
NORTH WITH THE WAVE AND THUS PRECIP WHILE THE GFS PRECIP IS
CONCENTRATED TO OUR NORTHEAST PA COUNTIES.
SATURDAY...TROUGH BUILDS OVER THE NORTHEAST WITH CUTOFF LOW
DEVELOPING INVOF UPSTATE NY/NEW ENGLAND. NORTHWEST FLOW AND MOISTURE
WILL CONTINUE CHC FOR SHRA.
&&
.LONG TERM (SATURDAY NIGHT - WEDNESDAY)...
SOME SHOWERS MAY LINGER INTO SATURDAY EVENING...AS A FRONTAL SYSTEM
SLOWLY MOVES OFF THE EAST COAST. AFTER THAT...THINGS DRY OUT...AS
HIGH PRESSURE GRADUALLY BUILDS INTO THE REGION FROM SOUTHERN CANADA.
MAINLY SUNNY DAYS AND SEASONABLE TEMPERATURES ARE FORESEEN FROM
SUNDAY THROUGH TUESDAY.
BY THE MIDDLE OF NEXT WEEK...ANOTHER SLOW MOVING FRONT APPROACHES
FROM THE WEST...BRINGING THE CHANCE FOR SHOWERS OR THUNDERSTORMS
BACK TO THE AREA. -MJ
&&
.AVIATION (01/12Z TO 02/12Z)...
VFR TO START WITH MVFR CIGS AND VSBYS IN SHOWERS THIS AFTERNOON AND
TONIGHT.
WINDS UNDER 10KTS THROUGHOUT. GENERAL FLOW S VEERING TO NW TONIGHT.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 1, 8:05 AM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 AM EDT THU JUN 1 2006
NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-021315-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
905 AM EDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A FEW WEAK THUNDERSTORMS ARE POSSIBLE THIS MORNING. THIS AFTERNOON
AND EVENING...THUNDERSTORMS ARE LIKELY AGAIN. SOME THUNDERSTORMS
WILL HAVE HEAVY RAIN AND DAMAGING WINDS...AND POSSIBLY LARGE HAIL.
THE HEAVY RAIN COULD CAUSE LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY INTO FRIDAY NIGHT IT WILL CONTINUE TO RAIN. THERE IS A
SMALL CHANCE OF FLASH FLOODING MAINLY IN EXTREME NORTHEAST
PENNSYLVANIA AND THE CATSKILLS OF NEW YORK.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING.
NYZ009-015>018-022>025-036-037-044-021315-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
905 AM EDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE AGAIN LIKELY TODAY INTO THIS EVENING. THE
THUNDERSTORMS COULD HAVE HEAVY RAIN...SMALL HAIL...AND GUSTY BUT
NOT DAMAGING WINDS. THE HEAVY RAIN COULD CAUSE ISOLATED FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING.
TAC
In the hours before
Special weather statement, Jun 1, 9:28 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1028 AM EDT THU JUN 1 2006
NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-012000-
BRADFORD-BROOME-CHENANGO-DELAWARE-LACKAWANNA-LUZERNE-NORTHERN WAYNE-
OTSEGO-PIKE-SOUTHERN WAYNE-SULLIVAN-SUSQUEHANNA-TIOGA-WYOMING-
1028 AM EDT THU JUN 1 2006
...ANOTHER ROUND OF THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE
EARLY TO MID-AFTERNOON HOURS...THEN PERSIST INTO THIS EVENING.
SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT
BEING STRONG WIND GUSTS. TORRENTIAL RAINFALL MAY ALSO OCCUR WITH
ANY OF THE STORMS...WITH RAINFALL RATES OF AN INCH OR MORE PER HOUR
POSSIBLE. THE MOST LIKELY TIME FOR INITIAL THUNDERSTORM FORMATION IS
BETWEEN NOON AND 4 PM.
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF YOUR
NATIONAL WEATHER SERVICE...FOR THE LATEST FORECAST UPDATES, OR VISIT
OUR WEBSITE AT WEATHER.GOV.
NYZ009-015>018-022>025-036-037-044-012000-
CHEMUNG-CORTLAND-MADISON-NORTHERN ONEIDA-ONONDAGA-SCHUYLER-SENECA-
SOUTHERN CAYUGA-SOUTHERN ONEIDA-STEUBEN-TOMPKINS-YATES-
1028 AM EDT THU JUN 1 2006
...LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND
EVENING...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE
EARLY TO MID-AFTERNOON HOURS...THEN PERSIST INTO THIS EVENING.
TORRENTIAL RAINFALL MAY ACCOMPANY ANY OF THE SHOWERS OR STORMS...
WITH RAINFALL RATES OF AN INCH OR MORE PER HOUR
POSSIBLE. LOOK FOR SHOWERS AND THUNDERSTORMS TO BEGIN TO INCREASE IN
COVERAGE BETWEEN NOON AND 2 PM.
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF YOUR
NATIONAL WEATHER SERVICE...FOR THE LATEST FORECAST UPDATES, OR VISIT
OUR WEBSITE AT WEATHER.GOV.
MJ
Special weather statement, Jun 1, 11:59 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1259 PM EDT THU JUN 1 2006
PAZ048-011800-
PIKE PA-
1259 PM EDT THU JUN 1 2006
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING MOVING INTO THE
AREA...
* AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF DINGMANS FERRY...AND MOVING
EAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
DINGMANS FERRY AT 115 PM EDT...
MILFORD AT 135 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
PADAVONA
Thunderstorm Wind, Pike
- When
- June 1, 12:30 PM EST
- Where
- Pike County, Panther
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 41.283, -75.300
Several trees were blown down from strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Ohio, June 1, 2006$40,000 · 50 kt wind · 7 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517752.